Hail, Clermont
- When
- August 19, 12:25 AM EST to 12:28 AM EST
- Where
- Clermont County, Felicity
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.833, -84.100
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 18, 8:25 PM EST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 925 PM EDT WED AUG 18 2004 .SHORT TERM (TONIGHT)... FORCING ASSOCIATED WITH MID-LEVEL VORT MAX OVER N-CTRL OHIO CONTINUES TO MOVE EAST OUT OF THE ILN FA. ITS ASSOCIATED CONVECTION HAS ALSO MOVE OUT OF THE AREA. CONVECTION OVER CTRL IN CONTINUES TO PUSH EAST...BUT WITH A WEAKENING TREND AS IT MOVES INTO AN AREA OF INCREASING CONVECTIVE INHIBITION. THESE STORMS SHOULD HAVE LITTLE IMPACT ON OUR CWA. HAVE THUS UPDATED THE OVERNIGHT FCST TO REFLECT MOSTLY CLOUDY CONDITIONS AS A RESULT OF THE BLOWOFF FROM EARLIER AND CURRENT CONVECTION. HAVE ALSO DROPPED THE WORDING OF STRONG STORMS POSSIBLE TONIGHT...AS ANY T-STORMS THAT DO DEVELOP IN ADVANCE OF THE COLD FRONT LATER TONIGHT WILL BE ASSOCIATED MUCH DIMINISHED INSTABILITY. && .PREVIOUS DISCUSSION... AVIATION (00Z-24Z)... CONVECTION ASSOCIATED WITH MID-LEVEL S/W HAS PUSHED JUST EAST OF THE CMH AREA. REST OF THE FA WILL HAVE RESIDUAL CLOUDS FROM EARLIER/ONGOING CONVECTION. THUS WILL KEEP MID LEVEL DECK ACROSS THE FA INTO THE OVERNIGHT HOURS. COLD FRONT CURRENTLY STRETCHING FROM THE N-CTRL GRT LKS SOUTHWESTWARD INTO IOWA WILL BEGIN TO ADVANCE TOWARD THE ILN FA...AND SHOULD BEGIN TO AFFECT THE NRN TAF SITES BEGINNING IN THE EARLY MORNING HRS. HAVE THUS INTRODUCED VCTS AT THAT TIME. FRONT SHOULD SAG SLOWLY SOUTH DURING THE DAY. WITH STRONG INSTABILITY FCST ACROSS THE SOUTH...HAVE INTRODUCED CHC TSRA DURING THE MID-LATE AFTERNOON. SHORT TERM(TONIGHT THROUGH FRIDAY NIGHT)... SURFACE ANALYSIS SHOWS WEAK FRONTAL BOUNDARY OVER FROM NW OHIO INTO CENTRAL IN/IL. SOUTH OF THE BOUNDARY TDS HAVE RECOVERED INTO THE UPPER 60S TO AROUND 70S. ACROSS SRN INDIANA AND KY TEMPS HAVE WARMED INTO THE MID TO UPR 80S. KILN SHOWING A FEW CELLS DEVELOPING NORTH OF FDY. MODELS ARE IN DESCENT AGREEMENT WITH KEEPING NEARLY STATIONARY BOUNDARY ACROSS IN/OH THROUGH FRIDAY NIGHT WITH FRONT FINALLY MOVING THROUGH AS A COLD FRONT FRIDAY NIGHT. AS FOR THIS AFT/EVE LATEST RUC/ETA SHOWING MDT INSTABILITY WITH HELICITIES PROGGED TO BE AROUND 200. A WEAK MID LEVEL SHORT WAVE OVER NRN IN/OH SHOULD BE THE KICKER. LATEST ETA SHOWING LOW LEVEL JET WORKING INTO SRN OHIO. THIS SHOULD EITHER REFIRE CONVECTION ALONG THE BOUNDARY OR KEEP IT GOING. IT LOOKS LIKE FRONT SHOULD BE AROUND I-70 FOR THURSDAY. SOUTH OF THE BOUNDARY WILL GET NICE AND JUICY WITH NORTH GETTING GRUNGED OUT. THIS WILL CREATE A GOOD TEMP GRADIENT OVER FA WITH AROUND 90 IN THE SOUTH AND LO-MID 80S IN THE NORTH. WILL KEEP BEST POPS ALONG AND NORTH OF THE BOUNDARY ON THURSDAY. BOUNDARY PULLS EVEN FARTHER NORTH FOR FRIDAY AS A WAVE WORKS ACROSS OHIO VALLEY. MOST OF FA WILL BE WARM SECTORED FOR MUCH OF THE DAY FRIDAY WITH GOOD CONVECTIVE COVERAGE LATE FRIDAY AFT INTO THE OVERNIGHT HOURS. LONG TERM(SATURDAY THROUGH WEDNESDAY)... THE ETA AND THE GFS HAVE DIFFERENT TIMING WITH RESPECT TO AFOREMENTIONED COLD FRONT ON SATURDAY. ATTM...MOST SURROUNDING OFFICES AND HPC HAVE LEANED TOWARD THE GFS SOLUTION...SO HAVE FOLLOWED THIS COLLABORATION. SHOWERS WILL GRADUALLY TAPER OFF FROM NW TO SE ON SATURDAY AS COLD FRONT PULLS OFF TO THE EAST. TEMPS WILL BE COOL DUE TO MOSTLY CLOUDY CONDITIONS. FOR SATURDAY NIGHT THROUGH WEDNESDAY...HAVE CHOSEN THE 00Z GFS AS MODEL OF CHOICE. THE OTHER LONG RANGE MODELS...SUCH AS THE UKMET AND ECMWF ARE FAIRLY SIMILAR. SFC HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY NIGHT...BEING LOCATED OVER THE LOWER GREAT LAKES SUNDAY MORNING. THE ATMOSPHERE WILL EVENTUALLY DRY OUT AS THE HIGH SETTLES INTO THE REGION. TEMPERATURES ON SUNDAY WILL BE SOMEWHAT BELOW NORMAL DUE TO CONTINUING CAA. FOR SUNDAY NIGHT INTO MONDAY NIGHT...SFC HIGH PRESSURE WILL MOVE OFF TO THE EAST INTO THE MID ATLANTIC/NEW ENGLAND REGION. A SOUTHWESTERLY FLOW WILL DEVELOP...WHICH WILL SIGNAL A WARMING TREND. TEMPS ON MONDAY...HOWEVER...WILL STILL BE SLIGHTLY BELOW NORMAL. NEXT CHC FOR PCPN IS EXPECTED TUESDAY AFTN INTO WEDNESDAY AS A COLD FRONT DROPS FROM THE NW INTO THE LOWER GREAT LAKES. THIS FRONT DOES NOT HAVE STRONG DYNAMICAL FORCING AT THIS POINT...SO LOW CHC POPS ARE FAVORED. SINCE FRONTAL SYSTEM WILL FAIL TO MOVE THROUGH THE CWFA COMPLETELY...TEMPS WILL CONTINUE TO WARM TO NEAR NORMAL READINGS ON TUESDAY AND WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. IN...NONE. KY...NONE. && SHORT TERM UPDATE...JTD AVIATION...JTD SHORT TERM...GT LONG TERM...SH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 502 AM EDT WED AUG 18 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-190905- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 502 AM EDT WED AUG 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. ONE OR TWO OF THEM COULD STRENGTHEN TO SEVERE LIMITS. OTHER THUNDERSTORMS THAT WILL DEVELOP AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST COULD BE STRONG TO SEVERE AS THEY MOVE INTO EAST CENTRAL INDIANA AND WEST CENTRAL OHIO OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Cincinnati radar (KILN), 70 km away, was scanning. The volume nearest the first event began at 05:25 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
A few roads had trees downed on them.
Several trees were knocked down. One tree fell onto a house on Raymond Road, causing minor damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421871, 5421869, 5421870.